Tornadoes · United States · Alabama · 2025

EF1 tornado, Pine Hill to Kimbrough, Alabama, April 6, 2025

From Pine Hill to Kimbrough, this EF1 tornado ran 1.8 miles across Wilcox County on April 6, 2025, touching down at 8:59 AM CDT and reaching 200 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 6, 2025
Touchdown
8:59 AM CDT (13:59 UTC)
Lifted
9:07 AM CDT (14:07 UTC)
On the ground
8 minutes
Path length
1.8 miles (2.8 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
County
Wilcox County
Touchdown point
31.992, -87.579
Lift-off point
32.006, -87.554
Record number
2504060759-01

The damage survey

15 damage points were recorded along this path by NWS MOB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

  • Several large softwood snaps with large hardwood branches. Clear convergent pattern in the woods. Minor damage to home shutters. With shingles ripped off the east side of a shed.
  • Small vortex resulted in hardwood trunk snap with a handful of large hardwood branches snapped. Gas station awning tossed about 30 yards but was not attached to the station itself. Likely all lower bound and likely start of second circulation.
  • Small restaurant building lost portions of its tin roof. Roof lost was on east side of the building showing signs of convergence. Few hardwood large branches snapped and a large single hardwood uprooted across the street. Building was older and thus went lower bound.
  • Significant hardwood snaps with a single wide rolled. The single wide was on blocks on the side of the hill likely leading to the roll wit a lower bound estimate.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms developed during the morning and produced three weak tornadoes across southwest Alabama.

The tornado likely began near Godboldt Ave and Cedar Ave in Pine|Hill where a few trees were uprooted in a weakly convergent|pattern. The tornado then continued east towards county road|5 producing weak tree damage. The tornado quickly intensified and|reached peak intensity as it crossed highway 5 resulting in|several large softwood pines snapped and minor damage to a home.|The tornado then quickly crossed highway 5 where it quickly|dissipated.

The tornado began in the woods behind the intersection of Old Selma Rd and Highway 5 where it resulted in snaps of large hardwood limbs and some uprooted small trees. An unattached awning to a gas station was lofted and tossed about 50 yards into a tree. This awning was closer to a carport and thus damage was deemed on lower bound. The tornado continued across highway 5 resulting in roof damage to a restaurant and continued tree damage with uprooted and some snapped hardwood trees. The tornado continued across highway 10, producing tree damage. The most significant damage occurred as the tornado crossed Sandpit Rd. Numerous uprooted and snapped large hardwood and softwood trees occurred at this location. Some patches were rather significant snapping; however, just not enough to warrant a higher rating. A single wide manufactured home was rolled at this location; however, the home was not tied down and sitting on the side of the hill. As a result, a lower bound estimate was given for this damage. The tornado likely continued northeast into the woods where survey crews were unable to reach. After review of available Sentinel satellite imagery, the tornado track was determined to have continued northeast, likely lifting just prior to crossing the Southern Railroad east of Gwen Road. Additional adjustments may occur as more high-resolution satellite imagery becomes available.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the tornado touched down at Apr 6, 7:53 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 6, 7:53 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
753 AM CDT Sun Apr 6 2025

...New Aviation, Update...

.UPDATE...
Issued at 753 AM CDT Sun Apr 6 2025

Line of strong to occasionally severe storms is pushing across
interior southeast MS and into southwestern AL at this time. There
were a number or confirmed tornadoes just west of our area during
the pre-dawn hours, but as expected the upper dynamics are
weakening and as a result the line of storms is now showing signs
of weakening as well. There may be a brief period of intensification
later this morning as instability increases slightly, but the
overall severe threat is marginal. Still, there is a Tornado Watch
in effect until 10 AM for portions of southeast MS and southwest
AL, and a few damaging wind gusts will be possible, and a isolated
tornado or two cannot be completely ruled out. Still looks like
things may develop into more of a heavy rain threat later today
and continue into this evening. DS/12

&&

.DISCUSSION...
Issued at 342 AM CDT Sun Apr 6 2025

Today through Monday...Southwesterly flow aloft maintains over our
area through Monday as the positively tilted upper trough over the
plains states becomes more neutral and moves into the
southeastern states. As this upper trough slides slowly east, the
associated surface front which is currently moving into western MS
will drift slowly east toward and then across our area today into
the early evening hours. A line of showers and thunderstorms
currently just ahead of the front is moving east across western
and central MS, and HighRes Models (which seem to have a fairly
good handle on the storms) indicate the the main line of storms
could reach our western MS counties by around 6 AM. While there is
ample instability and low level shear in place across the region,
models are somewhat consistent in indicating that the low level
jet that has allowed for a number of the storms along the line to
be severe late Saturday evening into early this morning will be
weakening and lifting to the north of our area today (at least
during the morning hours). There may be a brief increase in the
low level jet across the area this afternoon. With this, the line
may weaken somewhat as it approaches our area (there are a few
signs of this potential trend on current radar imagery), but a few
strong to severe storms will be possible across our area from
around daybreak and then through the day as the line moves
eastward. Sufficient mid-level flow parallel to the surface
boundary should maintain convective organization, primarily linear
convection but with perhaps a few embedded supercells. Damaging
wind would be the main threat, but a few brief tornadoes along the
line and in isolated cells out in front of the line cannot be
ruled out. It is possible a corridor of greater wind/tornado
potential could develop later today if the secondary low level jet
materializes coincident with surface heating and instability by
early this afternoon. So while there is a severe threat (SPC
maintains the SLIGHT Risk across our entire area, the overall
threat will be limited by poor mid-level lapse rates as well as
the potential for extensive cloud cover prior to the arrival of
the storms. Although the threat is on the lower end, a Tornado
Watch is now in effect for portions of interior southeast MS and
portions of interior southwest AL until 10 AM this morning as some
of the storms have produced brief, confirmed tornadoes over the
past few hours over central portions of MS.

The front will be moving rather slowly east across our area today
into this evening, and an upper level shortwave approaching the
region from the west will move across the area in the wake of the
front tonight. Heavy rainfall will be possible with the initial
line of thunderstorms associated with the front today, and then
continued rains (locally heavy at times) will continue through
tonight. Initially the heavy rains this morning will be over our
western zones, but the rainfall will be of a more prolonged
duration over the eastern portions of our area this afternoon
through tonight (and sometimes heavy) and that is where our
highest rainfall total are expected. Our latest Storm Total QPF
indicates 3-4 inches possible today through early Monday over our
interior south-central AL counties. Most of the heavies rainfall
will be north of the areas that got significant rainfalls last
week, so for no we have issued no Flash Flood Watch for any of our
area, but it is possible that depending on how long the heavier
rainfall persists over our northeastern counties through tonight,
that a Flash Flood Watch may be needed for that area later today.
We will continue to monitor.

In addition to everything noted above, we will continue to have
several ongoing and potential coastal hazards into Monday. We
expect dangerous beach conditions to continue with high surf and
a high risk of rip currents to continue into Monday afternoon.
There is also a potential for some minor coastal along northern
portions of Mobile Bay (US 90/98 Causeway area) around the time of
high tide this afternoon and a Coastal Flood Advisory for that
area from 2 PM this afternoon until 10 PM this evening. DS/12

Monday Night Through Saturday night...The axis of the upper-level
trough pushes across the local area on Tuesday. In its wake, a
northwesterly flow pattern aloft will be in place through
Thursday. At the surface, high pressure builds into the area from
the west, allowing for a cooler, drier airmass to filter into the
region. Lows Monday and Tuesday nights will dip into the low to
mid 40s across the area, although a few upper 30s cannot be ruled
out inland. Highs on Tuesday will top out in the upper 60s to low
70s. High pressure will push to our east by Wednesday night,
causing winds to shift from northerly to southerly. This will give
way to brief warming trend, with highs reaching the upper 70s to
around 80 by Thursday and lows Thursday night in the 50s. By
Friday, a second upper trough quickly dives southeastwards,
helping to bring another front through the area. This will help to
bring a reinforcing shot of cooler, drier air into the region.
Highs on Friday and Saturday will be in the low to mid 70s, and
lows will drop into the mid to upper 40s. No rain is anticipated
through the period, with no hazards expected at this time.
/96

&&

.AVIATION...
(12Z TAFS)
Issued at 753 AM CDT Sun Apr 6 2025

IFR ceilings continue in many locations early this morning, but by
late morning, MVFR ceilings should prevail and continue through
the day. Showers and thunderstorms are expected to slowly push
from west to east throughout the day today as a cold front moves
through the local region. A few strong to severe storms, capable
of producing gusty, erratic winds cannot be ruled out. Brief
reductions in visibility will occur in some of the heavier
activity. Outside of storms, breezy southerly winds will continue
through the afternoon hours, with gusts potentially reaching up to
25 to 30 knots in spots. Once the front passes during the evening
hours, winds will turn northwesterly and weaken to around 5 to 10
knots. DS/12

&&

.MARINE...
Issued at 342 AM CDT Sun Apr 6 2025

A moderate to strong onshore flow continues through Sunday evening.
A cold front will move across the marine area Sunday night with a
moderate to occasionally strong offshore flow developing in its
wake for early next week, with a lighter offshore flow expected by
mid to late week. Winds will be near SCA levels (20 to 25 knots),
but the main driver for the SCA over Gulf waters will continue to
be seas up to 7 feet which will continue through late Sunday
evening. Seas gradually subside through midweek as winds diminish.
Hazardous conditions for small craft will continue through at
least Sunday evening, but gradually improve into the early part of
the week. DS/12

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      81  54  64  43  71  43  73  49 /  90  90  60   0   0   0   0   0
Pensacola   79  59  65  48  70  48  70  53 /  70  90  90   0   0   0   0   0
Destin      78  62  69  51  71  49  70  55 /  40  80 100  10   0   0   0   0
Evergreen   81  53  64  41  69  39  72  43 /  90  90  80   0   0   0   0   0
Waynesboro  77  50  61  39  69  40  73  45 / 100  50  30   0   0   0   0   0
Camden      77  51  59  41  67  38  71  44 / 100  70  60   0   0   0   0   0
Crestview   81  56  66  43  71  40  74  44 /  50  90  90  10   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Coastal Flood Advisory from 2 PM this afternoon to 10 PM CDT
     this evening for ALZ263-264.

     High Rip Current Risk through Monday afternoon for ALZ265-266.

     High Surf Advisory until 1 PM CDT Monday for ALZ265-266.

FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 1 PM CDT Monday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>632-
     650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 6, 7:59 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
759 AM CDT Sun Apr 6 2025

ALZ051>053-MSZ067-076-061400-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
759 AM CDT Sun Apr 6 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHOCTAW...
NORTHWESTERN WASHINGTON...NORTHWESTERN CLARKE...SOUTHEASTERN WAYNE
AND NORTHERN GREENE COUNTIES THROUGH 900 AM CDT...

At 759 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Putnam to 10 miles northeast of McLain.
Movement was east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
State Line, Fruitdale, Silas, Chatom, Coffeeville, Millry, and
Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 AM CDT for southwestern
Alabama...and southeastern Mississippi.

&&

LAT...LON 3199 8810 3200 8809 3201 8809 3199 8807
      3199 8767 3118 8842 3122 8882 3202 8812
TIME...MOT...LOC 1259Z 266DEG 12KT 3199 8807 3125 8875

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Apr 6, 8:59 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
859 AM CDT Sun Apr 6 2025

ALZ054-061500-
Wilcox AL-
859 AM CDT Sun Apr 6 2025

...A STRONG THUNDERSTORM WILL IMPACT WILCOX COUNTY THROUGH 1000 AM
CDT...

At 858 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Pine Hill, or 8 miles east of Thomasville, moving east
at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden, Yellow Bluff, Pine Hill, and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 AM CDT for south central
and southwestern Alabama.

&&

LAT...LON 3212 8726 3208 8719 3205 8718 3205 8697
      3183 8691 3183 8762 3187 8762 3188 8767
      3200 8767 3201 8762 3206 8762 3213 8726
TIME...MOT...LOC 1358Z 263DEG 29KT 3191 8759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP

The surface observations

Demopolis (DYA), 63 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Birmingham radar (KBMX), 150 km away, was scanning. The volume nearest the touchdown began at 13:58 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of April 6, 2025

16 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 61:33 AM CDTEF1Marshall, AL1.0175$120,000
April 62:26 AM CDTEF1Newton, MS8.5150
April 62:51 AM CDTEF1Jefferson Davis, MS1.4300$75,000
April 63:35 AM CDTEF2Kemper, MS1.9300$800,000
April 63:57 AM CDTEF2Smith, MS3.2500$1.2 million
April 64:43 AM CDTEF2Jones, MS12.42001$2.0 million
April 65:13 AM CDTEF0Jones, MS4.650
April 65:57 AM CDTEF2Forrest, MS6.5400$1.0 million
April 66:42 AM CDTEF1Clarke, MS1.0150$20,000
April 66:54 AM CDTEF2Lauderdale, MS to AL5.3800$600,000
April 68:58 AM CDTEF1Wilcox, AL0.575
April 610:13 AM CDTEF1Dallas, AL1.3400
April 62:43 PM CDTEF0Jackson, MS2.725
April 63:56 PM EDTEF1Muscogee, GA2.6350
April 65:45 PM EDTEF1Bibb, GA9.2450
April 610:21 PM CDTEF0Barbour, AL0.550

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.